Alert archive / Arkansas / Red Flag Warnings in 2025
Red Flag Warning 3, NWS Memphis, TN
NWS Memphis, TN issued this red flag warning at Mar 20, 2025, 2:22 PM CDT for 10 counties in Arkansas; Dunklin County, Pemiscot County, Missouri. It took effect at Mar 21, 2025, 10:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2025, 2:22 PM CDT (19:22 UTC)
- In effect from
- Mar 21, 2025, 10:00 AM CDT
- Expired
- Mar 21, 2025, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Memphis, TN
Counties Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO
The radar
The Memphis radar (KNQA), 60 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.4 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1085 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
949 WWUS84 KMEG 201922 RFWMEG URGENT - FIRE WEATHER MESSAGE National Weather Service Memphis TN 222 PM CDT Thu Mar 20 2025 ...RED FLAG CONDITIONS EXPECTED WEDNESDAY ACROSS EAST ARKANSAS AND THE MISSOURI BOOTHEEL... .Elevated 20 ft winds up to 25 mph, low fuel moisture near 10 percent, and minimum relative humidity values as low as 20 percent will result in Red Flag conditions Friday afternoon. ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-210730- /O.NEW.KMEG.FW.W.0003.250321T1500Z-250322T0000Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot- 222 PM CDT Thu Mar 20 2025 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY FOR LOW RELATIVE HUMIDITY VALUES... GUSTY WINDS... AND LOW FUEL MOISTURE FOR THE MISSIOURI BOOTHEEL AND EAST ARKANSAS... The National Weather Service in Memphis has issued a Red Flag Warning, which is in effect from 10 AM to 7 PM CDT Friday. * WIND... Southerly sustained 20 ft winds up to 20 mph with gusts up to 30 mph. * HUMIDITY... Relative humidity values as low as 20 percent. * FUEL MOISTURE... Fuel moisture near 10 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
4 follow-up statements
556 WWUS84 KMEG 202027 RFWMEG URGENT - FIRE WEATHER MESSAGE National Weather Service Memphis TN 327 PM CDT Thu Mar 20 2025 ...RED FLAG CONDITIONS EXPECTED FRIDAY ACROSS EAST ARKANSAS AND THE MISSOURI BOOTHEEL... .Elevated 20 ft winds up to 25 mph, low fuel moisture near 10 percent, and minimum relative humidity values as low as 20 percent will result in Red Flag conditions Friday afternoon. ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-210830- /O.CON.KMEG.FW.W.0003.250321T1500Z-250322T0000Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot- 327 PM CDT Thu Mar 20 2025 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY FOR LOW RELATIVE HUMIDITY VALUES... GUSTY WINDS... AND LOW FUEL MOISTURE FOR THE MISSIOURI BOOTHEEL AND EAST ARKANSAS... * WIND... Southerly sustained 20 ft winds up to 20 mph with gustsup to 30 mph. * HUMIDITY... Relative humidity values as low as 20 percent. * FUEL MOISTURE... Fuel moisture near 10 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
508 WWUS84 KMEG 210316 AAA RFWMEG URGENT - FIRE WEATHER MESSAGE...UPDATED National Weather Service Memphis TN 1016 PM CDT Thu Mar 20 2025 ...RED FLAG CONDITIONS EXPECTED FRIDAY ACROSS EAST ARKANSAS AND THE MISSOURI BOOTHEEL... .Elevated 20 ft winds up to 25 mph, low fuel moisture near 10 percent, and minimum relative humidity values as low as 20 percent will result in Red Flag conditions Friday afternoon. ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-211000- /O.CON.KMEG.FW.W.0003.250321T1500Z-250322T0000Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot- 1016 PM CDT Thu Mar 20 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY FOR STRONG AND GUSTY WINDS...LOW HUMIDITY...AND LOW FUEL MOISTURE FOR THE MISSOURI BOOTHEEL AND EAST ARKANSAS... * WIND... Southerly sustained 20 ft winds up to 20 mph with gustsup to 30 mph. * HUMIDITY... Relative humidity values as low as 20 percent. * FUEL MOISTURE... Fuel moisture near 10 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
584 WWUS84 KMEG 210810 AAA RFWMEG URGENT - FIRE WEATHER MESSAGE...UPDATED National Weather Service Memphis TN 310 AM CDT Fri Mar 21 2025 ...RED FLAG CONDITIONS EXPECTED TODAY ACROSS EASTERN ARKANSAS AND THE MISSOURI BOOTHEEL... .Red Flag conditions will develop today as a result of 20 foot wind speeds up to 20 mph gusting to 30 mph, low fuel moisture, and minimum relative humidity values as low as 20 percent. ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-220000- /O.CON.KMEG.FW.W.0003.250321T1500Z-250322T0000Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot- 310 AM CDT Fri Mar 21 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR STRONG AND GUSTY WINDS...LOW HUMIDITY... AND LOW FUEL MOISTURE FOR EASTERN ARKANSAS AND THE MISSOURI BOOTHEEL... * WIND... Southerly sustained 20 ft winds up to 20 mph with gust sup to 30 mph. * HUMIDITY... Relative humidity values as low as 20 percent. * FUEL MOISTURE... Fuel moisture near 10 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ PWB
461 WWUS84 KMEG 212335 RFWMEG URGENT - FIRE WEATHER MESSAGE National Weather Service Memphis TN 635 PM CDT Fri Mar 21 2025 ...THE RED FLAG WARNING WILL EXPIRE AT 7PM THIS EVENING... ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-220045- /O.EXP.KMEG.FW.W.0003.000000T0000Z-250322T0000Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot- 635 PM CDT Fri Mar 21 2025 ...THE RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR STRONG AND GUSTY WINDS...LOW HUMIDITY... AND LOW FUEL MOISTURE FOR EASTERN ARKANSAS AND THE MISSOURI BOOTHEEL... $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this red flag warning went out at Mar 20, 12:22 PM CDT, 2 hours earlier. Its key messages:
- Updated at 1212 PM CDT Thu Mar 20 2025
- Gusty winds are forecast today, but wind speeds will be considerably lower than Wednesday.
- Wildfire danger will remain elevated across the Midsouth today and Friday, aided by low humidity, gusty winds and relatively dry vegetation.
- Scattered severe thunderstorms will be possible on Sunday, mainly over east central Arkansas and northwest Mississippi.
Area forecast discussion, Mar 20, 12:22 PM CDT, 2 hours before
Area Forecast Discussion National Weather Service Memphis TN 1222 PM CDT Thu Mar 20 2025 ...New AVIATION... .KEY MESSAGES... Updated at 1212 PM CDT Thu Mar 20 2025 - Gusty winds are forecast today, but wind speeds will be considerably lower than Wednesday. - Wildfire danger will remain elevated across the Midsouth today and Friday, aided by low humidity, gusty winds and relatively dry vegetation. - Scattered severe thunderstorms will be possible on Sunday, mainly over east central Arkansas and northwest Mississippi. && .DISCUSSION... (Today through Wednesday) Issued at 425 AM CDT Thu Mar 20 2025 Early morning GOES water vapor imagery showed an upper level trough extending from the Great Lakes through the MS River Valley. Midlevel clouds spread into the Midsouth early this morning, in advance of the upper trough axis. These clouds may bear light rain showers through the morning, mainly east of the MS River. The air below this cloud deck will remain dry with dewpoints in the 20s and lower 30s. This should limit chances for measurable rainfall. The dry air and moderately gusty northwest winds will result in elevated wildfire danger today, especially once clouds clear this afternoon. By midafternoon the low level pressure gradient will begin to relax, resulting in moderating wind speeds. A surface pressure ridge axis will translate across the Midsouth tonight, setting the stage for prime radiational cooling. This will be particularly so near the TN River, in close proximity to the surface pressure ridge axis in the 09-12Z time frame. Surface return flow will commence north of I-40 prior to sunrise Friday, with overnight lows possibly occurring several hours prior to sunrise. Southerly return flow will overspread all the Midsouth on Friday, in advance of an open upper level trough traversing the middle and upper MS River Valley. This trough will have little impact on the Midsouth, other than bringing fast zonal flow aloft and a weak stalled surface cold front in its wake. Southerly low level flow will redevelop and strengthen Saturday, bringing warmer dewpoints and moderated wildfire danger. By Saturday night, a deepening upper low will move into the northern Great Plains and upper Midwest. South of this feature, the belt of westerlies across the central Great Plains and mid-MS River Valley will strengthen. A surface low and attendant cold front will track across MO, in tandem with a midlevel trough axis. This front will progress through the Midsouth on Sunday, as the upper trough deepens over the Great Lakes and OH River Valley. The front will encounter sufficiently moist and unstable air to support thunderstorms along the front. Yesterday's 12Z LREF depicted a 50 percent chance or greater of 750 J/kg surface CAPE and 30KT of deep layer bulk shear over east central AR and northwest MS. Deterministic runs of the 00Z ECMWF and GFS depict greater CAPE, with the former showing 1000 J/kg of mixed layer CAPE as far north as the I-40 corridor Sunday afternoon. Upstream height falls over the central high plains will carve out a longwave trough, that will cover the eastern two-thirds of the CONUS by Monday morning. This will result in a moderate cooldown early next week, with near normal temperatures and dry conditions. PWB && .AVIATION... (18Z TAFS) Issued at 1222 PM CDT Thu Mar 20 2025 VFR conditions will prevail through the period. Gusty northwest winds will become light by this evening and increase to south winds 7-11 kts by late Friday morning. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. && PUBLIC FORECAST...PWB AVIATION...CJC
In the hours before
Local storm report, Mar 20, 12:24 PM CDT, 1 hour 58 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
1224 PM CDT Thu Mar 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 AM Tstm Wnd Dmg 3 S Senath 36.09N 90.15W
03/15/2025 Dunklin MO Public
Roof peeled off a garage and several wood
power poles down on Highway N near County
Road 649.
&&
MJLocal storm report, Mar 20, 12:25 PM CDT, 1 hour 57 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
1225 PM CDT Thu Mar 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0128 AM Hail 3 SSE Senath 36.09N 90.15W
03/15/2025 E1.25 Inch Dunklin MO Public
Video of half-dollar sized hail occurred
along Highway N.
&&
MJLocal storm report, Mar 20, 12:33 PM CDT, 1 hour 49 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
1233 PM CDT Thu Mar 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM Flash Flood 3 SSW Tishomingo 34.59N 88.25W
03/15/2025 Tishomingo MS Emergency Mngr
A portion of County Road 961 was washed out.
Time estimated.
&&
MJLocal storm report, Mar 20, 12:38 PM CDT, 1 hour 44 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
1238 PM CDT Thu Mar 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM Flash Flood 6 NNE Sandy Springs 34.52N 88.35W
03/15/2025 Prentiss MS Emergency Mngr
Several county roads were damaged by
floodwaters. County Road 4274 was completely
washed out. Time estimated.
&&
MJLocal storm report, Mar 20, 12:46 PM CDT, 1 hour 36 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
1246 PM CDT Thu Mar 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM Flash Flood Mantachie 34.32N 88.49W
03/15/2025 Itawamba MS Emergency Mngr
Significant flooding was observed in the
Mantachie area. Several homes and structures
around the school were damaged by
floodwaters. Time is estimated.
&&
MJLocal storm report, Mar 20, 1:04 PM CDT, 1 hour 18 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
104 PM CDT Thu Mar 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM Flash Flood Lexington 35.65N 88.39W
03/15/2025 Henderson TN Public
Flooding reported across Lexington. Several
roads were washed out. Time estimated.
&&
MJNearby
Red Flag Warnings in Arkansas, 2025Red Flag Warnings in Missouri, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.